Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 2, 2021, 11:20 AM EDT for Lee County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 11:20 AM EDT (15:20 UTC)
- Expired
- Jun 2, 2021, 11:45 AM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
County Lee County, SC
The radar
The Columbia radar (KCAE), 90 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435
WWUS82 KCAE 021520
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
1120 AM EDT Wed Jun 2 2021
SCZ016-022-029-021545-
Chesterfield SC-Kershaw SC-Lee SC-
1120 AM EDT Wed Jun 2 2021
...Strong Thunderstorms Will Impact Portions of south central
Chesterfield...eastern Kershaw and northwestern Lee Counties Until
1145 AM EDT....
At 1120 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles west of Bishopville, moving north at 20
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Bishopville, Cassatt, Mcbee, Bethune, Lucknow, Manville, Antioch and
Ashland.
This includes Interstate 20 in South Carolina between mile markers
103 and 116.
LAT...LON 3437 8029 3434 8025 3432 8024 3434 8021
3436 8020 3437 8018 3435 8018 3414 8030
3420 8051 3453 8043 3445 8014
TIME...MOT...LOC 1520Z 198DEG 19KT 3425 8038
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 2, 6:49 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 2, 6:49 AM EDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Columbia SC 649 AM EDT Wed Jun 2 2021 .SYNOPSIS... Persistent southeasterly flow across the region will support scattered showers and a few thunderstorms today, especially in the eastern Midlands. Moisture is expected to increase through late week as an upper trough approaches from the west. A frontal system may move into the area over the weekend. This will result in a higher chance of showers and thunderstorms Thursday into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 11z: A band of light showers is currently moving through the southern forecast area. This band should make into the Columbia metro area around 12z but will likely continue to weaken as it heads north. Southeasterly flow into the region will continue to increase pwats this morning and combined with an approaching mid level shortwave should allow for scattered showers and thunderstorm today. A weak boundary draped across the region will help drive some convergence and serve as a initiation source. The best forcing and surface conditions will be primarily over the eastern and northern portions of the forecast area. Slight chance PoPs begin around 12z, increasing throughout the morning and into the afternoon. Hi-res guidance is not in great agreement over the spatial extent of the precip, especially this morning. So confidence is fairly low for the central Midlands and CSRA. At least chance PoPs continue through the end of the near term and into Thursday morning. High temperatures will be in the mid 80s across the forecast area. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday and Thursday night...Upper trough moves further east into the Ohio Valley on Thursday with moist southwesterly flow aloft over the forecast area. Continued low level south/southeasterly flow off the Atlantic will contribute additional moisture as PWATs rise to 1.6 to 1.8 inches over the forecast area. Forecast instability is moderate and should support some thunderstorms, isolated severe storms cannot be ruled out, but a widespread severe threat does not appear likely with weak 850mb flow. SPC did upgrade the area into a marginal outlook with marginal bulk shear around 30-35 knots. The combination of abundant moisture, some potential weak shortwave energy within the southwesterly flow aloft, weak low level convergence from a surface trough and sea breeze interactions and instability should provide increased chances of rain across the forecast area. Hi-res guidance supports the increased chances of rain but placement of rainfall is uncertain. Nonetheless, it does appear high chance to likely pops are warranted with the chance for some heavy rain due to high PWAT values. Any rain will be much needed as parts of the area are now in moderate drought conditions. Temperatures on Thursday could be challenging given timing of convection and overall cloud cover but expect highs in the lower to mid 80s with warmest temperatures in the CSRA. Overnight lows will be mild in the mid to upper 60s. Friday and Friday night...The upper trough axis will cross the forecast area on Friday, though there is some uncertainty on timing and this will in turn affect rain chances. The NAM is the slowest to push the trough through while the GFS/EC bring the trough axis through during the morning hours which would result in early chances of rain with less chances in the afternoon. A weak frontal boundary will push through with the trough and stall, becoming diffuse Friday night in the vicinity of the forecast area. Weak to moderate instability will be present again on Friday and again cannot rule out an isolated thunderstorm but widespread severe weather is not expected. Temperatures will be similar to Thursday with highs ranging from the lower 80s north to mid-upper 80s in the CSRA and overnight lows in the 60s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The extended forecast features a more typical summer type pattern. Some drier air will work into the area, especially the northern Midlands as the upper trough moves further offshore and may become a cut off low on Sunday. A deep closed upper low will develop over Texas by Sunday and gradually drift into the Mississippi Valley early next week, while a downstream upper ridge will develop over the southeast and Carolinas. Ensemble guidance suggests a 70% or better chance of PWATs greater than 1.5 inches early next week. Generally expect diurnally favored convection Sunday through early next week as there will not be any upper features to organize convection. Therefore have pops generally higher in the afternoon and lower at night and in the morning. Temperatures will generally be near normal during this period. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... A deck of stratus has developed across the Midlands and CSRA as onshore moisture flow continues. A band of showers is also moving into the southern forecast area. Outside the rain showers, LIFR and IFR cigs are being observed. This is likely to continue for the next couple hours, through 14z. Temporary MVFR conditions possible as the shower moves overhead. Tempo'd rain showers for CAE and CUB through 13z, keeping IFR otherwise. There is an area of dense fog nearing AGS and DNL. So another tempo group from 12 to 14z for LIFR fog. The moisture will be fairly shallow and should fairly quickly dissipate with some heating. So all terminals are back to VFR by 15z after lifting to MVFR briefly. Scattered showers are possible across the eastern forecast area throughout the day but confidence is low enough to not include in the TAFs for now. Winds will continue out of the southeast at around 5-7 knots with broken strato-cu between 5k and 10k feet. EXTENDED AVIATION OUTLOOK...Showers and thunderstorms possible again Thursday and Friday. Morning stratus and fog issues possible with the persistent onshore moisture flow each morning as well. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 2, 3:47 AM EDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 347 AM EDT Wed Jun 2 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-030800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 347 AM EDT Wed Jun 2 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to severe storms will be possible on Thursday. Damaging winds will be the primary threat as the area is outlooked in a marginal risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 11:20 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
1120 AM EDT Wed Jun 2 2021
SCZ016-022-029-021545-
Chesterfield SC-Kershaw SC-Lee SC-
1120 AM EDT Wed Jun 2 2021
...Strong Thunderstorms Will Impact Portions of south central
Chesterfield...eastern Kershaw and northwestern Lee Counties Until
1145 AM EDT....
At 1120 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles west of Bishopville, moving north at 20
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Bishopville, Cassatt, Mcbee, Bethune, Lucknow, Manville, Antioch and
Ashland.
This includes Interstate 20 in South Carolina between mile markers
103 and 116.
LAT...LON 3437 8029 3434 8025 3432 8024 3434 8021
3436 8020 3437 8018 3435 8018 3414 8030
3420 8051 3453 8043 3445 8014
TIME...MOT...LOC 1520Z 198DEG 19KT 3425 8038
CJRNearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.